Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 37, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 3, 1995, 9:57 PM CDT for Harmon County, Jackson County, Oklahoma. It was in force for 2 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 1995, 9:57 PM CDT (02:57 UTC)
- Expired
- Jun 4, 1995, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harmon County, OK, Jackson County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 040305
FFWOKC
OKC057-OKC065-040500-
BULLETIN - EBS ACTIVATION REQUESTED... CORRECTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1000 PM CDT SAT JUN 03 1995
CORRECTED TIME AND PRODUCT CODING...
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1200 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
HARMON...JACKSON
INCLUDING THE FOLLOWING LOCATIONS
GOULD...HOLLIS... MC KNIGHT...ALTUS...ELMER... AND FRIENDSHIP.
AT 1000 PM... RADAR INDICATED TORRENTIAL RAINS OCCURRING OVER JACKSON
COUNTY. OVER 3 INCHES OF RAIN HAS FALLEN IN THE ALTUS AREA SINCE AROUND
9 PM.
RADAR ALSO INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN 10
MILES WEST OF HOLLIS. THE STORMS WILL BE MOVING EAST INTO HARMON COUNTY.
TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN ACROSS THE COUNTY AND
ADDITIONAL HEAVY RAIN IS LIKELY.
DO NOT ATTEMPT TO DRIVE ACROSS ROADWAYS COVERED WITH RAPIDLY RUNNING
WATER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TTO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3460 9973 3458 10000 3478 10023 3481 9972What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:25 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jun 3, 3:25 PM CDT, 6 hours 32 minutes before
FPUS3 KOKC 032023
AFDOKC
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT SAT JUN 3 1995
UPR LOW REMAINS OVR NERN UT WITH SVRL SHTWVS ROTATING TWD FA. ONE WV
MOVG NEWD THRU NM WITH ANOTHER ONECOMING INTO WRN AZ. SFC BNDRY ACRS
SCNTL OK WHICH WL LKLY FOCUS CNVCTV DVLPMNT. ANOTHER FEATURE OF INTEREST
IS CNVTV-INDUCED VORT MAX BTWN CDS AND LTS WHICH IS BARELY CRAWLING EWD
ALG BDNRY. EXPCT MAIN PCPN AREA OF INITIATE IN TX PNHDL AND MV INTO WRN
ZNS THIS EVENG. ALSO PSBL THAT CNVTN WL FORM E OF CNVTV VORT IN SCNTRL
ZNS...BUT THIS AREA HAS STGR CAP AND WONT GET AS MUCH SFC HEATING AS
FURTHER W. WL ISSUE FFA FOR MOST OF WRN OK...BUT AREA MAY NEED TO BE
EXTNDD FURTHER E IF CNVTN REMAINS ORGANIZED INTO CNTRL ZNS OR IF LCL
COOLING ALF WITH CNVCTV VORT MAX IS SUFFICIENT TO BREAK CAP. PDS OF TRW
EXPCTD THRU SHORT TERM WITH CHANCES TAPERING OFF IN THE EXTDD PD. ..04..
GAG 60/81/61/82 8464 PNC 65/82/65/82 4354 HBR 68/85/65/85 7464
SPS 69/88/68/89 6344 OKC 65/82/65/82 4354 DUA 70/86/70/84 3344
.OKC...FLASH FLOOD WATCH TNGT WRN OK ZNS 4>6..9>11..14>17..21>23..
33>38..44.
.TX...NONE.In the hours before
Local storm report, Jun 3, 6:44 PM CDT, 3 hours 13 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 645 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 200 AM 6 SSW ERICK OK 0.88 INCH DIAMETER HAIL 6/3/95 BECKHAM 625 PM 2N 1W LAKE VALLEY OK 0.75 INCH DIAMETER HAIL 6/3/95 WASHdITA PM
Local storm report, Jun 3, 6:45 PM CDT, 3 hours 12 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 645 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 200 AM 6 SSW ERICK OK 0.88 INCH DIAMETER HAIL 6/3/95 BECKHAM 625 PM 2N 1W LAKE VALLEY OK 0.75 INCH DIAMETER HAIL 6/3/95 WASHITA PM
Local storm report, Jun 3, 8:09 PM CDT, 1 hour 48 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 810 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 753 PM IN HOLLIS OK 60 MPH WINDS 6/3/95 HARMON 800 PM IN HOLLIS OK 60-70 MPH WINDS 6/3/95 HARMON 800 PM SSW OF GOULD OK/TX TORNADO REPORTED ON THE 6/3/95 HARMON/HARDEMAN RED RIVER SSW OF GOULD PM
Local storm report, Jun 3, 8:10 PM CDT, 1 hour 47 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 810 PM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 753 PM IN HOLLIS OK 60 MPH WINDS 6/3/95 HARMON 800 PM IN HOLLIS OK 60-70 MPH WINDS 6/3/95 HARMON 800 PM SSW OF GOULD OK/TX TORNADO REPORTED ON THE 6/3/95 HARMON/HARDEMAN RED RIVER SSW OF GOULD PM
Local storm report, Jun 3, 8:45 PM CDT, 1 hour 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
845 PM CDT SAT JUN 3 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
815 PM HOLLIS OK 65-75 MPH WINDS
6/3/95 HARMON CONTINUING...WIND DAMAGE
REPORTED
822 PM GRACEMONT OK 60+ MPH WINDS
6/3/95 CADDO
830 PM ELDORADO OK 1.00 INCH HAIL
6/3/95 JACKSON
800 PM 10 S GOULD OK 20 POWER LINES KNOCKED
6/3/95 HARMON DOWN ALONG SH 5 SOUTH OF
GOULD
820 PM 1.5 W COGAR OK 1.00 TO 1.25 INCH HAIL
6/3/95 CADDO
810 PM 9 E OF BINGER OK 1.75 INCH HAIL
6/3/95 CADDOLocal storm report, Jun 3, 8:53 PM CDT, 1 hour 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
845 PM CDT SAT JUN 3 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
815 PM HOLLIS OK 65-75 MPH WINDS
6/3/95 HARMON CONTINUING...WIND DAMAGE
REPORTED
822 PM GRACEMONT OK 60+ MPH WINDS
6/3/95 CADDO
830 PM ELDORADO OK 1.00 INCH HAIL
6/3/95 JACKSON
800 PM 10 S GOULD OK 20 POWER LINES KNOCKED
6/3/95 HARMON DOWN ALONG SH 5 SOUTH OF
GOULD
820 PM 1.5 W COGAR OK 1.00 TO 1.25 INCH HAIL
6/3/95 CADDO
810 PM 9 E OF BINGER OK@ 1.75 INCH HAIL
6/3/95 CADDOThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Jun 3, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 44 min |
| Jun 3, 8:00 PM CDT | Tornado Warning | OUN | Harmon | 45 min |
| Jun 3, 8:05 PM CDT | Tornado Warning | OUN | Jackson | 40 min |
| Jun 3, 8:15 PM CDT | Tornado Warning | OUN | Caddo | 45 min |
| Jun 3, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 46 min |
| Jun 3, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 40 min |
| Jun 3, 8:40 PM CDT | Tornado Warning | OUN | Jackson | 35 min |
| Jun 3, 8:55 PM CDT | Tornado Warning | OUN | Canadian, Grady | 50 min |
| Jun 3, 9:13 PM CDT | Tornado Warning | OUN | Jackson | 47 min |
| Jun 3, 9:44 PM CDT | Tornado Warning | OUN | Canadian | 46 min |
| Jun 3, 9:58 PM CDT | Tornado Warning | OUN | Jackson | 47 min |
| Jun 3, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 42 min |
| Jun 3, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Jun 3, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 45 min |
| Jun 3, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| Jun 3, 10:45 PM CDT | Tornado Warning | OUN | Jackson, Kiowa | 45 min |
| Jun 3, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Jun 3, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 45 min |
| Jun 3, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 31 min |
| Jun 3, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 45 min |
| Jun 3, 11:22 PM CDT | Flash Flood Warning | OUN | Canadian | 113 min |
| Jun 3, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Jun 3, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 46 min |
| Jun 3, 11:36 PM CDT | Flash Flood Warning | OUN | Logan | 114 min |
| Jun 3, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 40 min |
| Jun 3, 11:55 PM CDT | Flash Flood Warning | OUN | Jackson | 110 min |
| Jun 3, 11:57 PM CDT | Tornado Warning | OUN | Tillman | 33 min |
| Jun 4, 12:25 AM CDT | Tornado Warning | OUN | Comanche, Tillman | 50 min |
| Jun 4, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 63 min |
| Jun 4, 12:45 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 65 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 62 min |
| Jun 4, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 62 min |
| Jun 4, 1:30 AM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 4, 1:39 AM CDT | Flash Flood Warning | OUN | Oklahoma | 2 hr |
| Jun 4, 1:40 AM CDT | Flash Flood Warning | OUN | Logan | 110 min |
| Jun 4, 1:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 61 min |
| Jun 4, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 55 min |
| Jun 4, 1:53 AM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 4, 1:59 AM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 4, 2:06 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady | 3 hr |
| Jun 4, 2:33 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 57 min |
| Jun 4, 2:41 AM CDT | Flash Flood Warning | OUN | Payne | 3 hr |
| Jun 4, 2:48 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 57 min |
| Jun 4, 2:56 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 64 min |
| Jun 4, 3:17 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 58 min |
| Jun 4, 3:27 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 63 min |
| Jun 4, 3:44 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Jun 4, 3:44 AM CDT | Flash Flood Warning | OUN | Logan, Oklahoma | 3 hr |
| Jun 4, 3:49 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 4:00 AM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 4, 4:02 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 58 min |
| Jun 4, 4:53 AM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Jun 4, 5:34 AM CDT | Flash Flood Warning | OUN | Beckham, Washita | 3 hr |
| Jun 4, 7:06 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
| Jun 4, 7:11 AM CDT | Flash Flood Warning | OUN | Custer | 3 hr |
| Jun 4, 11:25 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 52 min |
| Jun 4, 11:25 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Jun 4, 11:55 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 50 min |
| Jun 4, 12:10 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Jun 4, 12:15 PM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
| Jun 4, 12:50 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Washita | 3 hr |
| Jun 4, 1:10 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jun 4, 1:35 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 40 min |
| Jun 4, 2:10 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo | 3 hr |
| Jun 4, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 37 min |
| Jun 4, 3:13 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Harmon | 3 hr |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Greer | 3 hr |
| Jun 4, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| Jun 4, 4:00 PM CDT | Flash Flood Warning | OUN | Jackson, Kiowa | 3 hr |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 60 min |
| Jun 4, 6:02 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Jun 4, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Jackson | 3 hr |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Greer, Harmon | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.